MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA? BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539230
Medical Device Problem Codes Break (1069); Retraction Problem (1536); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/05/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: (initial reporter city) the reported health care facility's city is (b)(6).Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the device could not be pulled out and a fracture occured.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary stent was used in the biliary tract during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2026.During the procedure, the device could not be pulled out and a fracture occurred.The procedure was completed with another stent of the same model.There were no patient complications reported as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6 has been corrected.Block e1: (initial reporter city) the reported health care facility's city is (b)(6).Block h6: imdrf device code a0401 captures the reportable event of catheter guide break.Block h11: investigation results: based on the available information, boston scientific confirmed the reported event of catheter guide break.The returned flexima biliary stent was analyzed and it was found with the push catheter suture hole torn, the stent damaged and the guide catheter broken at the distal end.These issues may have occurred if the device was subjected to excessive pressure during an attempt to deploy the stent, potentially related to the physician's technique or the tortuosity of the vessel.It is likely that the device was unable to deploy the stent, resulting in damage to the push catheter's suture hole due to the pressure exerted by the suture.Furthermore, manipulation of the device during the procedure may have contributed to the observed stent damage (torn stent) and the breakage of the guide catheter.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Device analysis findings.A flexima biliary stent was returned for analysis.Visual examination of the returned device found the push catheter suture hole torn, the stent damaged and the guide catheter broken at the distal end.No other damages were noted to the device.Risk review: a risk review was completed and confirmed that the event of catheter guide break was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of adverse event related to procedure because the adverse event occurred during the procedure and the device had no influence on events.

Brand Name
FLEXIMA? BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key24183523
Report Number3005099803-2026-00298
Device Sequence Number9649807
Product Code FGE
UDI-Device Identifier08714729162544
UDI-Public(01)08714729162544(17)270114(10)33210321
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/11/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00539230
Device Catalogue NumberM00539230
Device Lot Number0033210321
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2026
Supplement Date Received by Manufacturer02/13/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date03/11/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/15/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale